Alert archive / California / Wind Advisories in 2018
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 5, 2018, 3:51 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 6, 2018, 2:00 PM PDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2018, 3:51 AM PDT (10:51 UTC)
- In effect from
- Apr 6, 2018, 2:00 PM PDT
- Expired
- Apr 8, 2018, 2:55 AM PDT
- In force
- 37 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1725 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
546 WWUS76 KSGX 051051 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 351 AM PDT Thu Apr 5 2018 CAZ055-056-058-060>062-065-052100- /O.NEW.KSGX.WI.Y.0012.180406T2100Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 351 AM PDT Thu Apr 5 2018 ...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SUNDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 2 PM Friday to 5 AM PDT Sunday. * Winds...West to southwest winds with gusts up to 50 mph at times...strongest along mountain crests and desert slopes. * Timing...Strongest winds each afternoon and evening Friday and Saturday. * Impacts...Strong winds will make for hazardous travel for high profile vehicles. Blowing dust and sand will be possible in the deserts during times of stronger winds, which will cause visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov/sandiego
9 follow-up statements
176 WWUS76 KSGX 052057 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 157 PM PDT Thu Apr 5 2018 CAZ055-056-058-060>062-065-060500- /O.CON.KSGX.WI.Y.0012.180406T2100Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 157 PM PDT Thu Apr 5 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SUNDAY... * Winds...Areas of west to southwest winds 20 to 30 MPH with gusts 40 to 50 MPH at times, strongest along mountain crests and desert slopes. * Timing...Strongest winds each afternoon and evening Friday and Saturday. * Impacts...Strong winds will make for hazardous travel for high profile vehicles. Blowing dust and sand will be possible in the deserts during times of stronger winds, which will cause visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
243 WWUS76 KSGX 060446 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 946 PM PDT Thu Apr 5 2018 CAZ055-056-058-060>062-065-061300- /O.CON.KSGX.WI.Y.0012.180406T2100Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Julian, Pine Valley, Victorville, Hesperia, Apple Valley, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 946 PM PDT Thu Apr 5 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM FRIDAY TO 5 AM PDT SUNDAY... * Winds...Areas of west to southwest winds 20 to 30 MPH with gusts 40 to 50 MPH at times, strongest along mountain crests and desert slopes. * Timing...Strongest winds each afternoon and evening Friday and Saturday. * Impacts...Strong winds will make for hazardous travel for high profile vehicles. Blowing dust and sand will be possible in the deserts during times of stronger winds, which will cause visibility restrictions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
780 WWUS76 KSGX 061011 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 311 AM PDT Fri Apr 6 2018 ...PERIODS OF STRONG GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS FOR THROUGH SATURDAY NIGHT... .A low pressure system moving inland along the West Coast will bring stronger onshore flow to Southern California with periods of strong gust west winds into Saturday night. CAZ055-056-058-060>062-065-062130- /O.CON.KSGX.WI.Y.0012.180406T2100Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 311 AM PDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * Winds...Areas of southwest to west winds 20 to 30 mph with gusts to 50 mph. * Location...Strongest winds along desert mountain slopes into adjacent desert areas. * Timing...Winds becoming west to northwest Saturday night and subsiding from north to south late Saturday night. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs. In the deserts...areas of blowing dust and sand could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
356 WWUS76 KSGX 061603 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 903 AM PDT Fri Apr 6 2018 ...STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH SATURDAY NIGHT... .A low pressure system moving inland along the West Coast will bring stronger onshore flow to Southern California with periods of strong and gusty west winds through Saturday night. CAZ055-056-058-060>062-065-070000- /O.CON.KSGX.WI.Y.0012.180406T2100Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 903 AM PDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SUNDAY... * Winds...Areas of southwest to west winds 20 to 30 mph with gusts to 50 mph. * Location...Strongest winds along desert mountain slopes into adjacent desert areas. * Timing...Winds becoming west to northwest Saturday night and subsiding from north to south late Saturday night. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs. In the deserts...areas of blowing dust and sand could reduce visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
402 WWUS76 KSGX 070102 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 602 PM PDT Fri Apr 6 2018 CAZ055-056-058-060>062-065-071300- /O.CON.KSGX.WI.Y.0012.000000T0000Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 602 PM PDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * Winds...West winds 20 to 30 mph with gusts to 50 mph. * Location...Strongest winds along desert mountain slopes into adjacent desert areas. * Impacts...These strong winds will make driving difficult for high profile vehicles. Also, watch for broken tree limbs. In the deserts...blowing dust and sand could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov/sandiego
112 WWUS76 KSGX 071023 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 323 AM PDT Sat Apr 7 2018 ...STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT... .A low pressure system moving inland along the West Coast will bring stronger onshore flow to Southern California with periods of strong and gusty west winds in the mountains and deserts through tonight. CAZ055-056-058-060>062-065-072130- /O.CON.KSGX.WI.Y.0012.000000T0000Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 323 AM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * Winds...West winds 20 to 30 mph with gusts to 55 mph. Isolated gusts to 65 mph in the northern Coachella Valley below the San Gorgonio Pass and on the east slopes of the San Bernardino Mountains. * Location...Strongest winds along desert mountain slopes into adjacent desert areas. * Impacts...These strong winds will make driving difficult for high profile vehicles. Also, watch for broken tree limbs. In the deserts...blowing dust and sand could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
055 WWUS76 KSGX 072018 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 118 PM PDT Sat Apr 7 2018 ...STRONG AND GUSTY WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT... .A low pressure system moving inland along the West Coast will bring strong onshore flow to Southern California with periods of gusty westerly winds in the mountains and deserts through tonight. CAZ055-056-058-060>062-065-080500- /O.CON.KSGX.WI.Y.0012.000000T0000Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 118 PM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * Winds...West winds 20 to 30 mph with gusts to 55 mph. Isolated gusts to 65 mph in the northern Coachella Valley below the San Gorgonio Pass and on the east slopes of the San Bernardino Mountains. * Location...Strongest winds along desert mountain slopes into adjacent desert areas. * Impacts...These strong winds will make driving difficult for high profile vehicles. Also, watch for broken tree limbs. In the deserts...blowing dust and sand could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
238 WWUS76 KSGX 080442 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 942 PM PDT Sat Apr 7 2018 CAZ055-056-058-060>062-065-081200- /O.CON.KSGX.WI.Y.0012.000000T0000Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Julian, Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 942 PM PDT Sat Apr 7 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * Winds...West winds 20 to 30 mph with gusts to 55 mph. Isolated gusts to 65 mph in the northern Coachella Valley below the San Gorgonio Pass and on the east slopes of the San Bernardino Mountains. * Location...Strongest winds along desert mountain slopes into adjacent desert areas. * Impacts...These strong winds will make driving difficult for high profile vehicles. Also, watch for broken tree limbs. In the deserts...blowing dust and sand could reduce visibilities. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb
859 WWUS76 KSGX 080955 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 255 AM PDT Sun Apr 8 2018 CAZ055-056-058-060>062-065-081100- /O.CAN.KSGX.WI.Y.0012.000000T0000Z-180408T1200Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- 255 AM PDT Sun Apr 8 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Diego has cancelled the Wind Advisory. Onshore flow is continuing to weaken. West winds with gusts to 50 mph in the windier locations will continue to slowly subside past sunrise. $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:46 AM PDT, 5 minutes earlier.
Area forecast discussion, Apr 5, 3:46 AM PDT, 5 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
346 AM PDT Thu Apr 5 2018
.SYNOPSIS...
Weak high pressure aloft will bring mild conditions through
Friday. Coastal low clouds and fog will persist into the
afternoons each day, but farther inland it will partly to mostly
sunny in the mountains and deserts with some high cloudiness.
Saturday will be quite cloudy and cool with a chance for light
rain as a weakening storm moves across Southern California. There
will also be occasional strong winds over the mountains and
deserts Friday afternoon through Saturday night. Any rain will
dissipate Saturday night, followed by dry, mild weather Sunday
through Tuesday with weak high pressure aloft.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Extensive low coastal clouds continue this morning and are
beginning to spread into the inland valleys, and will likely
continue due to the deep marine layer in place this morning.
Otherwise, with weak high pressure ridging remaining in place,
tranquil conditions will continue through Friday. By Friday
afternoon, the onshore pressure gradients will be tightening up
due to the approaching trough from the north.
The high-res models have been backing off further QPF-wise and
have followed suit. This atmospheric river storm is going to be so
far north, and having a tough time transporting a meaningful
combination of deep tropical moisture and enough lift to generate
significant precipitation for our region. We still believe there
will be a decent chance for mainly light rain from Saturday
afternoon into the evening, with a few showers lingering Saturday
night behind the trough and a few additional ripples of U/L energy
rotating through. For QPF, have gone with less than 1/10 inch for
the coastal and valley locations and around 1/4 inch for the
coastal-facing mountain slopes. There still could be some isolated
locations that pick up 1/2 inch in the most favored WSW oriented
slopes mainly of San Bernardino County. As previously mentioned,
snow levels will be so high with this storm that little or no snow
is expected over the SoCal mountain ranges.
The increasingly strong gradients will generate strong winds over
the mountain crests and along the desert slopes. These winds will
continue at times through Saturday night as the upper level
trough and a fast zonal flow pass through SoCal. Although winds
will not be continuously strong, there should be several periods
of strong winds, which would likely reach advisory criteria for
shorter periods. Therefore have issued a wind advisory for the
mountain crests and down into the deserts for Friday afternoon
through Saturday night.
On Sunday weakening zonal flow will gradually be replaced with
ridging aloft. Weak high pressure will continue through much of
next week with another round of tranquil conditions across SoCal.
Around Tuesday night next week a weak upper level trough will
bring an increase of onshore flow generating some gusty winds and
enhanced mid and upper level cloudiness. Otherwise the marine
layer enhanced coastal low clouds will make an appearance
especially later in the week with persistent low level onshore
flow.
&&
.AVIATION... 050900Z...Coast/Valleys...Low clouds with bases 800-
1200 feet MSL and tops to 1800 feet will cover coastal areas and
western valleys this morning. Local vis 3-5 SM in BR/HZ where cloud
deck nears higher terrain inland. Low clouds clearing inland 15-18Z
and near the coast 17-19Z, with only partial clearing along the
immediate coast. Low clouds will begin to move back inland after 03Z
this evening with similar bases/tops.
Mountains/Deserts...Variable high clouds and unrestricted vis today
and tonight.
&&
.MARINE...
Breezy northwest winds with occasional gusts over 20 kt will
continue in the outer waters during the afternoons and evenings
through the weekend. Stronger winds Saturday evening could feature
occasional, isolated gusts exceeding 25 kt. Otherwise, no
potentially hazardous weather is anticipated through Monday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 2 PM Friday to 5 AM PDT Sunday for Apple and
Lucerne Valleys-Coachella Valley-Riverside County Mountains-
San Bernardino County Mountains-San Diego County Deserts-
San Diego County Mountains-San Gorgonio Pass Near Banning.
PZ...NONE.
&&
PUBLIC...Brotherton
AVIATION/MARINE...MMNearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.